ADDICTION: SUBSTANCE ABUSE
COMMUNITY
N+ for dummies
Avatar_f_tn
by ginap60, May 09, 2013
So, I have unfortunately got myself into a predicament, made worse only by the fact that this is round #2 for me. Have been taking 40(ish) N+ every day for what must be almost 4 years. About a year ago I saw a doctor and managed to wean down on codeine tabs which I really didn't stick out for long once I had come off them - maybe a month? I now have to do this again, but probably on my own as i can't imagine going back!
I went to another doctor a while ago (one I didn't know) and got not a lot of help there unfortunately. So I am now just trying to taper off the actual N+ tablets myself - which I have half heartedly been attempting for months!
My stomach is wrecked and I basically suck.
I can't really get time off work so I will have to do it this way and hope I can reallly stick to it.
My partner knew last time but there is no way I can tell him this time.
Ummm...any encouraging words appreciated.
Has anyone succesfuly stopped doing it this way?
Member Comments (15)
495284_tn?1333897642
by dominosarahBlank, May 09, 2013
I am glad you posted.  Tapering needs to be done very slowly.  How much have you come down already?
Avatar_f_tn
by ginap60, May 09, 2013
So just trying to start on no more that 15tabs (half normal amount) a day for a week, then should go down to ten...I feel like the faster the better though! Dragging it out seems so painful and like I'm more likely to give up and just take a whole bunch!
495284_tn?1333897642
by dominosarahBlank, May 09, 2013
You know what will work the best for you.  You wont feel real good but you can get thru this.  Have you thought about any type of recovery care?  Can you buy these pills from a chemist?
Avatar_m_tn
by harmsnogood, May 09, 2013
Hi,Im from the uk and was addicted to nurofen plus,at my worst i was buying 2 packs of 32 a day for quite a few years..In the uk you could visit any number of chemists and buy 100s if u wanted.With 12mg of codeine its pretty strong stuff..Once i got down to 32 a day i actually made the jump ct..I would say 3 to 7 days of varying withdrawals..Its not fun but very doable.I kept hydrated which is so important,energy supplements..Try and do a little excercise even a small walk out..Plenty of baths for the ache,potassium helps if u get restless legs..Just accept sleep when u can get it,dont make your bed somewhere that u fight every night..But let me say after about 5 days each day gets better and better and its the best decision u can make..Good luck
Harms
Avatar_f_tn
by ginap60, May 09, 2013
Thanks. I guess the reason I wanted to post on here is because without doing this (because this time I don't have the support from a doctor or my partner) - its so easy to just pretend what you're doing is not happening. I think if I can continue to converse with people about it, then I am actively thinking about this stupid thing I am doing to myself every day, no more head in the sand. I think I will go to 10 a day next week, then to 5 and then CT. Its really nice to hear that you have been able to do this! Its what I need to hear for sure. I try to just think about it one day at a time but I'm a bit scared about the depression I'm going to face once I've stopped properly! Did you experience this yourself? And how long for? I really wish there were no codeine products sold over the counter! Thanks so much for your words anyway.
Avatar_m_tn
by harmsnogood, May 10, 2013
Yes if u do that 10 a week then 5 a week you will have withdrawals but following everyones advice you will be fine...Yes i experienced the void;sadness,anxiety,feelings of loss,but this also is very normal.I dealt with it by becoming as healthy as i could eating well hydrating and very importantly excercising..I started walkin everyday,getting some air listening to the birds and everyday noises that i hadnt heard for years in my chemical haze..That is such a natural buzz and far exceeds anything a poison can give..In the uk and other countries codeine is available otc at 15mg which is shocking,but the reality is thats how it is..You will get through this,take care
Harms
Avatar_f_tn
by Eveleivibe, May 10, 2013
Have you thought of going to your local drugs n alcohol service? That's what I'm doing anyway they're quite helpful.